Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Top of Head/swollen veins?
    avatar
    fibropain1 posted:
    I am wondering if any of you having a really bad migraine have these swollen bumps or veins - something - on your scalp? It hurts right on the top of the head and when you touch the scalp, it feels swollen and bumpy. It is hard to explain and weird. Can you have vericose veins in the head when you have a migraine? HELP!
    Reply
     
    avatar
    lisahauer09 responded:
    Hi fibro, have you told your dr about this? It could be anything.
     
    avatar
    juliexamill responded:
    I've never noticed anything that severe, but I have noticed that when i get migraines a vein on my temple is swollen and noticeable. When I don't have a migraine you can't even tell there's a vein there. You should definitely talk to a doc though.
     
    avatar
    lisahauer09 responded:
    Hi, fibro. I feel sorry for whoever has this painful condition. I have heard it can cause headaches. Have you told your dr about this? He or she may give you an MRV. This would show the veins in your head. I couldn't know what it could be myself, but it sounds painful. I do know that there are some major veins in that area, and i have had pain there myself. Mostly you would need to get some type of anti-inflammatory drug. See if you can get some Indomethicin, but don't take it every day because it can cause stomach irritation.
     
    avatar
    JuanderfulTX responded:
    I was wondering what ever happened to you. Did you find out what about those bumps. I have similar issues and migraines.
     
    avatar
    DUKE MEDICINE
    Timothy Collins, MD replied to JuanderfulTX's response:
    There are 2 things that cause this in migraine: The blood vessels are swollen in migraine (it is part of the migraine process) and nerves in the scalp are hyper-sensitive (also part of the migraine process).


    Helpful Tips

    Supplements for headachesExpert
    A lot of my patients ask about herbal supplements for headaches. There are very few studies of supplements for headaches, but there are ... More
    Was this Helpful?
    53 of 70 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Pain Disorders Center